• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Starcaps Dietary Supplement Capsules

Audience: Consumers, healthcare professionals

[UPDATED 12/09/2008] Balanced Health Products, Inc. expanded its voluntarily recall to include additional Lot Numbers 12/2009 – 82866 and 12/2010 - 83801, sold in 30 capsule plastic bottles.

[Posted 11/26/2008] Balanced Health Products, Inc. announced a recall of STARCAPS due to the presence of an undeclared drug ingredient, Bumetanide. Bumetanide is a diuretic indicated for the treatment of edema associated with congestive heart failure, hepatic and renal disease including nephrotic syndrome. Potential risks associated with the use of Bumetanide include serious and significant fluid and electrolyte loss and an elevation in uric acid concentrations. Consumers should not take Bumetanide if they are allergic to sulfonamides. Significant drug interactions with Bumetanide, such as with digoxin and lithium, may lead to an increase risk of toxicity. Patients may also be at an increased risk of hypotension (low blood pressure), fainting (syncope) and resultant injury if they have normal blood pressure or are already taking an antihypertensive medication and take STARCAPS with undeclared Bumetanide. Consumers who have this product should immediately discontinue taking it and return the product to the manufacturer. See the company's press release for specific lot number information.

[December 08, 2008 - Press Release - Balanced Health Products, Inc.]
[November 24, 2008 - Press Release - Balanced Health Products, Inc.]